PeoplesProblems Logo

Effects of medicine

Default profile image
Ok. So I've never done anything like this before but I'm too embarrassed to go to anyone I know. For about 7 years I was on antidepressants and anxiety medication. It's been a full year since I've been off them and I'm so proud of myself. But recently I've been told of a side effect of the medicine I used to rely on. No one informed me that as a side effects of the antidepressants is a sexual disfunction. I can't orgasm. I'm only 18, I am scared. I have no idea what this will mean to my dating life, the confidence of any partner I might have. The confidence of me. Are guys going to care? What am I missing out on? I think I just need someone to talk to about it I don't know. Sorry if tmi.

Effects of medicine

Default profile image
Hey, the simple answer (in my opinion) is that it doesn't matter. As long as you and your partner are in love then the only thing that does matter is your happiness. There are many people that are unable to do things but it does not hold them back. Be happy about the things you can do, dont feel held back by the things you can't. Hope this helped! :)

Effects of medicine

Default profile image
I'm on antidepressants and mood stabilizers too, so I have pretty much the same problem you're talking about. It might be slightly different because of different issues, dosages, etc. but at least in my case, I find it's really not that you can't, but that it takes forever to get there. About the only thing I noticed, unfortunately, that had any effect was a long-term relationship and getting the emotional connection going, and then for me at least things seemed to... I dunno, loosen up a bit. Your problem's a little more complex, since you're younger than I and getting into a relationship long-term enough to have the same effect might be kind of difficult, being that at that age sex is more of an important thing -- not that it isn't later on, but I know how I was at that age. I know that really isn't much help, but that's what helped the problem in my case anyway.

Effects of medicine

Default profile image
"It's been a full year since I've been off them' That medicine is out of your system. Don't worry about how it will affect your sexual fullfillment. There's no need to share any of this with your partner.

This thread has expired - why not start your own?

B-2